Florida, 2025

Flooding and Hail in Florida, June 11, 2025

June 11, 2025 · NWS TBW · 3 events in 2 counties and zones

Robust late afternoon and evening easterly flow sea breeze convection produces severe hail near Fort Myers Shores in Lee County and street flooding near Tampa in Hillsborough County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Robust late afternoon and evening easterly flow sea breeze convection produces severe hail near Fort Myers Shores in Lee County and street flooding near Tampa in Hillsborough County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 1:48 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 11, 1:48 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
248 PM EDT Wed Jun 11 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 245 PM EDT Wed Jun 11 2025

Weak high pressure has settled across the Florida Peninsula,
solidifying an ESE flow. With this adjustment, the timing for
thunderstorms has shifted to a more consistent afternoon and evening
period for the next few days. Thunderstorms have been developing
along the East Coast sea breeze boundary, which is now propagating
inland. The west coast sea breeze is only just beginning to show
it's first hints of development. Locations like SRQ and VNC are
starting to the SW shift. Given the late development and ESE flow,
this shouldn't make it very far inland, continuing to favor
convective development along the I-75 corridor this afternoon and
evening.

As forcing increases along these boundaries and thunderstorms begin
to occur, the environmental setup supports storms capable of
producing some stronger winds, perhaps into the 50 to 60 mph range
from cells that grow tallest, along with heavy rainfall (due to the
fairly light mean sfc-6 km flow only being about 7 kts), and
frequent lightning (due to to robust ice production with temps
hovering around -7C to -8C at 500mb). Hail is not impossible, but
likely on the smaller side, given temps are warmer than -10C.

Overall, this setup is largely locked in for the next few days.
While daily nuances will be present, storms will be favored
generally after 3PM, consolidating near the coast later as the east
coast and west coast sea breeze collides. There could be some drier
days later into next week, but the expectation is still for some
storms to develop each day.

So overall, hot and humid conditions will continue with scattered to
numerous showers and thunderstorms each day.

&&

.AVIATION...
(18Z TAFS)
Issued at 245 PM EDT Wed Jun 11 2025

Thunderstorms are developing across the interior, with the
expectation that activity will shift farther west towards the coast
over the next few hours. All terminals are favored to see
thunderstorms this afternoon and evening, with a temporary period
for on-station impacts. Conditions are likely to briefly dip to IFR,
and there will be a high probability of microbursts in the vicinity
as well. This similar setup will repeat for the next several days.

&&

.MARINE...
Issued at 245 PM EDT Wed Jun 11 2025

Showers and thunderstorms are developing across inland areas this
afternoon and will push towards the coast. Hazardous winds and seas
should be expected in the vicinity, along with reduced visibilities
and frequent lightning. Conditions will grow quieter overnight and
tomorrow morning, with a similar setup taking place over the days to
come. Outside of thunderstorms, seas will generally run in the 1 to
2 foot range with seas of 10 to 15 knots or less.

&&

.FIRE WEATHER...
Issued at 245 PM EDT Wed Jun 11 2025

Numerous showers and thunderstorms are expected to develop each
afternoon, with RH values remaining well above critical thresholds
throughout the day. An ESE flow will be dominant, but will turn
onshore near the coast in the afternoon. This pattern is locked in
for the next several days. As such, fire weather concerns are low.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  92  78  92 /  60  80  50  70
FMY  75  91  75  92 /  50  80  40  70
GIF  75  92  75  93 /  40  70  30  60
SRQ  75  90  75  91 /  60  80  50  70
BKV  70  93  71  94 /  50  80  50  70
SPG  77  89  77  89 /  60  80  50  70

&&

Sea Breeze Thunderstorm Regime For Thursday: 7
Sea Breeze Thunderstorm Regime For Friday: 6

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Flannery

In the hours before

Special weather statement, Jun 11, 3:33 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
433 PM EDT Wed Jun 11 2025

FLZ165-265-112100-
Inland Lee FL-Coastal Lee FL-
433 PM EDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LEE COUNTY THROUGH 500 PM
EDT...

At 433 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lehigh Acres to near Three Oaks. Movement
was northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Page Park, East Dunbar, Fort Myers Villas, Fort Myers, Tice,
Southwest Florida Airport, Gateway, Harlem Heights, Iona, Cypress
Lake, Fort Myers Shores, San Carlos Park, Whiskey Creek, North Fort
Myers, Lehigh Acres, Page Field Airport, McGregor, Pine Manor, Bonita
Springs, and Lovers Key State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2646 8200 2677 8183 2677 8179 2660 8157
      2631 8173 2631 8174
TIME...MOT...LOC 2033Z 152DEG 18KT 2657 8168 2644 8174

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 11, 3:35 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
435 PM EDT Wed Jun 11 2025

FLZ151-155-251-255-112115-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
435 PM EDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MANATEE AND
SOUTHEASTERN HILLSBOROUGH COUNTIES THROUGH 515 PM EDT...

At 435 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fish Hawk to near Greater Sun Center to
near Parrish. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Little Manatee River State Park, Alafia River State Park, Greater Sun
Center, Fort Lonesome, Fish Hawk, Boyette, Ruskin, Parrish, Wimauma,
Sun City Center, Lithia Springs State Park, Bloomingdale, Gibsonton,
Riverview, and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2766 8266 2779 8241 2796 8218 2781 8205
      2775 8205 2763 8217 2753 8238
TIME...MOT...LOC 2035Z 126DEG 2KT 2778 8216 2770 8227 2764 8238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 11, 3:53 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
453 PM EDT Wed Jun 11 2025

FLZ056-061-255-112130-
DeSoto FL-Inland Manatee FL-Hardee FL-
453 PM EDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HARDEE...EAST
CENTRAL MANATEE AND NORTHWESTERN DESOTO COUNTIES THROUGH 530 PM
EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Arcadia, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Limestone, Gardner, and Ona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2736 8176 2719 8198 2739 8214 2757 8191
TIME...MOT...LOC 2053Z 137DEG 10KT 2735 8189

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 11, 4:00 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
500 PM EDT Wed Jun 11 2025

FLZ162-165-262-265-112130-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
500 PM EDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLOTTE AND NORTH
CENTRAL LEE COUNTIES THROUGH 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte County Airport to near Babcock
Webb Wma. Movement was west at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Murdock, Tropical Gulf Acres, Harbour Heights, Charlotte Park,
Cleveland, Punta Gorda, Solana, Babcock Webb Wma, Charlotte County
Airport, Port Charlotte, Charlotte Harbor, Pirate Harbor, North Fort
Myers, Suncoast Estates, and Cape Coral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2670 8197 2703 8220 2703 8200 2704 8198
      2703 8193 2676 8173
TIME...MOT...LOC 2100Z 090DEG 6KT 2698 8197 2683 8186

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 133 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 flood, 1 hail. Local standard time, as filed.

Hail, Lee

When
June 11, 4:00 PM EST
Where
Lee County, Buckingham
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
26.670, -81.730

Broadcast media relayed report of quarter size hail near Buckingham in Lee County.

Flood, Hillsborough

When
June 11, 5:00 PM EST
Where
Hillsborough County, 0.61 mi W of Tampa to 0.86 mi WNW of Tampa
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
27.980, -82.460

Broadcast media relayed reports of street flooding in the Tampa Heights area.

Flood, Hillsborough

When
June 11, 5:30 PM EST
Where
Hillsborough County, Parkers to 0.59 mi E of Parkers
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
28.000, -82.450

Broadcast media relayed reports of street flooding in the Seminole Heights area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268327, 1268329, 1268333.